CaltechAUTHORS
  A Caltech Library Service

A non-adapted sparse approximation of PDEs with stochastic inputs

Doostan, Alireza and Owhadi, Houman (2011) A non-adapted sparse approximation of PDEs with stochastic inputs. Journal of Computational Physics, 230 (8). pp. 3015-3034. ISSN 0021-9991. https://resolver.caltech.edu/CaltechAUTHORS:20110414-085411000

[img] PDF - Submitted Version
See Usage Policy.

520Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20110414-085411000

Abstract

We propose a method for the approximation of solutions of PDEs with stochastic coefficients based on the direct, i.e., non-adapted, sampling of solutions. This sampling can be done by using any legacy code for the deterministic problem as a black box. The method converges in probability (with probabilistic error bounds) as a consequence of sparsity and a concentration of measure phenomenon on the empirical correlation between samples. We show that the method is well suited for truly high-dimensional problems.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/j.jcp.2011.01.002 DOIArticle
http://www.sciencedirect.com/science/article/pii/S0021999111000106PublisherArticle
http://arxiv.org/abs/1006.2151arXivDiscussion Paper
ORCID:
AuthorORCID
Owhadi, Houman0000-0002-5677-1600
Additional Information:© 2011 Elsevier Inc. Received 10 June 2010. Received in revised form 24 October 2010. Accepted 4 January 2011. Available online 9 January 2011. A preliminary version of this work has appeared in a 2009 CTR Annual Research Brief report. The first author acknowledges the support of the United States Department of Energy under Stanford’s Predictive Science Academic Alliance Program (PSAAP) for the preliminary stages of his work. The second author acknowledges the support of the National Science Foundation via NSF Grant CMMI-092600 and of the United States Department of Energy under Caltech’s Predictive Science Academic Alliance Program (PSAAP).
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)UNSPECIFIED
NSFCMMI-092600
Subject Keywords:Polynomial chaos; Uncertainty quantification; Stochastic PDE; Compressive sampling; Sparse approximation
Issue or Number:8
Record Number:CaltechAUTHORS:20110414-085411000
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20110414-085411000
Official Citation:Alireza Doostan, Houman Owhadi, A non-adapted sparse approximation of PDEs with stochastic inputs, Journal of Computational Physics, Volume 230, Issue 8, 20 April 2011, Pages 3015-3034, ISSN 0021-9991, DOI: 10.1016/j.jcp.2011.01.002. (http://www.sciencedirect.com/science/article/pii/S0021999111000106)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:23320
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:14 Apr 2011 20:53
Last Modified:03 Oct 2019 02:45

Repository Staff Only: item control page